Alert archive / Oregon / Wind Advisories in 2020
Wind Advisory 8, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Apr 22, 2020, 2:11 PM PDT for Lake County, Oregon. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2020, 2:11 PM PDT (21:11 UTC)
- Expired
- Apr 22, 2020, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
County Lake County, OR
The radar
The Medford radar (KMAX), 207 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919 WWUS76 KMFR 222111 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 211 PM PDT Wed Apr 22 2020 ORZ031-230515- /O.NEW.KMFR.WI.Y.0008.200422T2111Z-200423T0600Z/ Central and Eastern Lake County- 211 PM PDT Wed Apr 22 2020 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph. Wind gusts will then taper off later tonight. * WHERE...Highway 31 near Summer Lake and Alkali Lake in central Lake County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
2 follow-up statements
069 WWUS76 KMFR 230507 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1007 PM PDT Wed Apr 22 2020 ORZ031-230615- /O.CON.KMFR.WI.Y.0008.000000T0000Z-200423T0600Z/ Central and Eastern Lake County- 1007 PM PDT Wed Apr 22 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts 45 to 50 mph. * WHERE...Highway 31 near Summer Lake and Alkali Lake in central Lake County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Travel may be difficult, especially for high profile vehicles. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
777 WWUS76 KMFR 230618 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1118 PM PDT Wed Apr 22 2020 ORZ031-230730- /O.EXP.KMFR.WI.Y.0008.000000T0000Z-200423T0600Z/ Central and Eastern Lake County- 1118 PM PDT Wed Apr 22 2020 ...WIND ADVISORY HAS EXPIRED... Winds are diminishing across the east side. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 22, 9:31 AM PDT, 4 hours 40 minutes earlier.
Area forecast discussion, Apr 22, 9:31 AM PDT, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Medford OR
931 AM PDT Wed Apr 22 2020
.UPDATE...
Only change we made was adding a slight chance for thunder into
the forecast for the eastern sections of Lake County. The only
areas impacted here are Adel in Lake County. Otherwise, we're
expecting all other areas just to see showers today.
-Smith
&&
.DISCUSSION.../Issued 310 AM PDT Wed Apr 22 2020/
2 AM RADAR is showing the inversion over most of
southern Oregon and northern California with a few light returns
on the -0.2 degree radar tilt approaching the coast from Gold
beach Northward. Satellite imagery is showing some higher clouds
across inland portions of southern Oregon and northern California
with thicker and lower clouds associated with the showery returns
off the coast. These showers are associated with a cold front that
will be making its way across southern Oregon and northern
California today.
This system has more moisture associated with it than what is
typical for this time of year, but the speed of which this front
will move through will really limit how much rain we will
receive. The highest rain chances and amounts will occur west of
the Coastal Mountains and along the Cascades. Meanwhile, high
resolution guidance is showing some downsloping (more than
previously thought) which will help diminish rainfall amounts in
the West and East Side valleys. Still, some wetting rains will be
possible in areas west of the Cascades. Additionally, it seems as
if this front will bring more rain to Oregon than northern
California--with the exception of the Marble Mountains in western
Siskiyou County. Overall, expect somewhat beneficial rains, but
not enough of them to put a dent in our drought. Snow levels
staying around or above 7000 feet will also preclude any winter
travel impacts as well. That being said, roads could become
slippery at first with some light oil and dust build up on the
roads.
The other aspect considered with this front is the winds. Winds
will increase ahead of the front, and could become breezy to gusty
in the mountains and east of the Cascades. Still, guidance does
not indicate that winds will reach advisory criteria except in
a few spots with higher elevations, so am not going to issue an
advisory. However, loose objects still have a chance of blowing
away if not tied down. Winds will decrease pretty quickly
overnight behind the front.
Today will also be the coolest day of the forecast period as we
move toward a warming and drying period after this front. Another
front has the possibility of bringing some light rain this
weekend, but this front may lift north of our area, keeping the
bulk of rain chances at the coast, north of the Umpqua Divide and
along some of the southern Oregon Cascades. This front will
quickly move out of the area, and the beginning of next week
appears to continue the warming and drying trend with a ridge of
high pressure building into place. Overall, any impacts from
precipitation appear minimal at this time.
-Schaaf
&&
.AVIATION...For the 22/12Z TAF Cycle...Over the coastal waters and
along the coast...An incoming front will bring rain with widespread
MVFR cigs and areas of IFR cigs/vsbys today. The front will move
onshore around midday. The lower conditions will persist through
Wednesday night, but post-frontal showers will end.
From the Cascades west...An incoming front will bring widespread
rain today with areas of MVFR cigs/vsbys and localized IFR cigs with
higher terrain obscured. The front will move through this afternoon.
The lower conditions will persist through Wednesday night, but post-
frontal showers will end.
East of the Cascades...Conditions will likely remain VFR, but higher
terrain will become increasingly obscured. Gusty southwest to west
winds will develop Wednesday morning along with showers. The winds
and showers will persist until the front passes through This
afternoon and evening.
Low level wind shear will be a concern ahead of the front west of
the Cascades, including KOTH and KRBG, but not KMFR.
-Stockton
&&
.MARINE...Updated 800 AM PDT Wednesday 22 April 2020...South winds
are increasing ahead of a front this morning. Winds will lower in
the late afternoon as this front moves onshore. Small Craft Advisory
conditions will affect most of the area through late this afternoon
with steep seas and gusty south winds. High pressure will build
tonight into Thursday, then weaken Thursday night. A series of weak
fronts will move through the area Friday through early next week. No
additional warnings or advisories are anticipated until Sunday
evening through Monday evening.
Models suggest a west swell of 11 ft at 13 seconds arriving Monday.
Confidence has increased to moderate because models have been
consistent with this event for the last 48 hours, but they still
vary on the strength and southern extent of the front that will
generate the swell. Therefore, expected swell height is uncertain,
but arrival of the swell appears likely.
-CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 5 PM PDT this afternoon for
PZZ350-356-370-376.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.